Alert archive / Texas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 56, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 25, 2022, 10:10 PM CDT for Atascosa County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2022, 10:10 PM CDT (03:10 UTC)
- Expired
- Apr 25, 2022, 10:38 PM CDT
- In force
- 28 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Atascosa County, TX
The radar
The Austin/San Antonio radar (KEWX), 114 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 3.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2317 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted.
749
WUUS54 KEWX 260310
SVREWX
TXC013-260400-
/O.NEW.KEWX.SV.W.0056.220426T0310Z-220426T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
1010 PM CDT Mon Apr 25 2022
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Southwestern Atascosa County in south central Texas...
* Until 1100 PM CDT.
* At 1010 PM CDT, a severe thunderstorm was located near Charlotte,
moving northeast at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Pleasanton, Jourdanton, Charlotte, Dobrowolski, Amphion and Davis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 2883 9881 2884 9881 2909 9870 2887 9837
2872 9868
TIME...MOT...LOC 0310Z 226DEG 13KT 2881 9869
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MORRIS3 follow-up statements
661
WWUS54 KEWX 260323
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1023 PM CDT Mon Apr 25 2022
TXC013-260400-
/O.CON.KEWX.SV.W.0056.000000T0000Z-220426T0400Z/
Atascosa TX-
1023 PM CDT Mon Apr 25 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR SOUTHWESTERN ATASCOSA COUNTY...
At 1023 PM CDT, a severe thunderstorm was located near Charlotte,
moving northeast at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Pleasanton, Jourdanton, Charlotte, Dobrowolski and Amphion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 2882 9876 2887 9875 2905 9865 2887 9837
2873 9867
TIME...MOT...LOC 0323Z 226DEG 13KT 2884 9865
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MORRIS208
WWUS54 KEWX 260334
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1034 PM CDT Mon Apr 25 2022
TXC013-260400-
/O.CON.KEWX.SV.W.0056.000000T0000Z-220426T0400Z/
Atascosa TX-
1034 PM CDT Mon Apr 25 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR SOUTHWESTERN ATASCOSA COUNTY...
At 1034 PM CDT, a severe thunderstorm was located near Charlotte,
moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Pleasanton, Jourdanton, Charlotte and Dobrowolski.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2881 9872 2887 9873 2898 9860 2887 9837
2874 9865
TIME...MOT...LOC 0334Z 226DEG 13KT 2887 9862
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MORRIS510
WWUS54 KEWX 260338
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1038 PM CDT Mon Apr 25 2022
TXC013-260348-
/O.CAN.KEWX.SV.W.0056.000000T0000Z-220426T0400Z/
Atascosa TX-
1038 PM CDT Mon Apr 25 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ATASCOSA COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 2881 9872 2887 9873 2898 9860 2887 9837
2874 9865
TIME...MOT...LOC 0335Z 226DEG 13KT 2888 9861
$$
MORRISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 7:07 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Apr 25, 7:07 PM CDT, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 707 PM CDT Mon Apr 25 2022 ...New AVIATION... .SHORT TERM... (Tonight through Tuesday night) Issued at 208 PM CDT Mon Apr 25 2022 18Z regional surface observations show continued, steady southward progress of the cold front referenced over the last several forecast packages. Extending southwest from the Lavaca-Fayette line to Pleasanton, and then due west to the Rio Grande River near Eagle Pass, surface temperatures have warmed into the mid and upper 80s in the warm sector ahead of the boundary. Thanks to ongoing rainfall and diabatic cooling, temperatures range from the mid 60s to the low 70s to the north of the front. Elevated, southeasterly-oriented moisture transport continues at and over top of the analyzed location of the surface cold front, triggering widespread shower and thunderstorm activity virtually everywhere outside of the Winter Garden Region. Most of this activity has been elevated, though an uptick in surface-based convective development has recently been observed along and just south of Interstate 10 in Dewitt, Fayette, Gonzales, and Lavaca Counties. Given the warm surface temperatures and slightly higher dew points -- thanks largely in part to a diurnal cycle that has been uninterrupted by convective contamination -- present ahead of the front, this trend is expected to increase in southwesterly fashion over the near term. The aforementioned cold front should push out of the CWA and into the Brush Country and Coastal Plains by the early evening hours. Despite its passage, showers and thunderstorms will continue into the evening and overnight. Modestly steep lapse rates aloft could support an isolated occurrence of large hail exceeding quarter size, thus prompting the continuation of a marginal (level 1/5) risk for severe thunderstorms over much of the area. Of much greater concern is the potential for locally heavy rainfall and minor flooding. Thanks to continuous moisture replenishment from the prevailing southeasterly flow in the surface-850 millibar layer, rain rates have been very efficient with today's convection, borne out in both radar estimates and rain gauge observations. Multiple LCRA sites have measured between 1.50-2.50 inches of rainfall across Travis County since this morning, and several low water crossings have closed across the northeastern San Antonio metro area. Given the continued persistence of showers and storms through tonight, the previous forecast of a half to two inches of rain continues to be reasonable. Several more localized totals of three to four inches are also likely, particularly where training of convection materializes. Widespread flooding is unlikely, however, water could briefly rise in low-lying areas receiving fast-accumulating rainfall. Exercise caution if encountering high water this afternoon and evening, and remember - turn around, don't drown. Though today's front will be well south of the area by tomorrow morning, elevated moisture transport will continue in the 850-700 mb layer throughout the day. Collocated with remaining convergent flow, this will continue to support scattered shower and thunderstorm activity through at least the noon hour tomorrow. Severe weather is not anticipated with any of this activity, though additional rainfall accumulations of up to a quarter inch could fall on top of what we see through tonight. As deeper northerly flow and dry air advection establishes itself through the mid-late afternoon hours, precipitation chances will begin to subside from north to south. Dry conditions should finally begin to prevail tomorrow night, though isolated showers will remain possible across portions of the Rio Grande Plains. && .LONG TERM... (Wednesday through Sunday) Issued at 208 PM CDT Mon Apr 25 2022 Chances of showers and isolated thunderstorms will linger along the Rio Grande/Winter Garden areas during the day Wednesday. Deeper moisture will reside there allowing activity to develop or move into that area from the Serranias del Burro mountains of Mexico while a weak mid level impulse moves overhead. Due to cloudiness and waning cold advection from today's cold frontal passage, below normal temperatures are expected. Southerly winds return leading to a warming and moistening trend Thursday into Friday. There may be a few patches of light rain or drizzle in the early morning hours due to forcing by the low level jet, as well as, showers and thunderstorms over the Serranias del Burro of Mexico moving into our Rio Grande areas, however, chances are currently too low to mention for either scenario. Temperatures will continue to warm to above normal Thursday and Friday. A surface boundary is expected to approach our area sometime this weekend, however, timing varies between the GFS and ECMWF. For now, will go with the blended guidance. This brings slight chances of showers and thunderstorms mainly for our eastern areas by Sunday. Forecast soundings show a potential for isolated strong to possibly severe storms. Above normal temperatures will continue. && .AVIATION... (00Z TAFS) Issued at 654 PM CDT Mon Apr 25 2022 The coverage of convection along I-35 continues to decrease early this evening, while an uptick in coverage is noted farther west across the Rio Grande plains. For now, we will not mention -SHRA for the rest of this evening along I-35 as coverage should be temporarily reduced. For DRT, we will keep VCSH through mid evening. Hi- resolution models show higher coverage of shower activity for the overnight hours into Tuesday. We will mention prevailing -SHRA at all sites along with low end MVFR and even some IFR cigs. We certainly could see some thunderstorms overnight and may have to amend, especially out west at DRT. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 57 70 58 77 / 70 20 0 0 Austin Bergstrom Intl Airport 58 70 57 77 / 70 30 0 0 New Braunfels Muni Airport 59 70 58 79 / 70 40 0 0 Burnet Muni Airport 54 69 56 77 / 60 10 0 0 Del Rio Intl Airport 61 70 63 79 / 80 60 30 30 Georgetown Muni Airport 56 70 56 77 / 60 10 0 0 Hondo Muni Airport 59 71 60 79 / 70 60 10 20 San Marcos Muni Airport 57 70 57 78 / 70 30 0 0 La Grange - Fayette Regional 62 72 59 80 / 70 30 0 0 San Antonio Intl Airport 59 70 60 77 / 70 40 0 10 Stinson Muni Airport 62 71 62 81 / 70 40 0 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...Platt Long-Term...Morris Aviation...Platt
Hazardous weather outlook, Apr 25, 3:06 AM CDT, 19 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 306 AM CDT Mon Apr 25 2022 TXZ171>173-183>194-202>209-217>225-228-260815- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 306 AM CDT Mon Apr 25 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Isolated strong to severe thunderstorms are possible across the majority of South-Central Texas for today through tonight. The main hazards are large hail and damaging winds. Rainfall will be heavy at times and could lead to ponding on roadways or minor nuisance flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Apr 25, 5:46 PM CDT, 4 hours 24 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
546 PM CDT Mon Apr 25 2022
TXZ184-252330-
Edwards TX-
546 PM CDT Mon Apr 25 2022
...A strong thunderstorm will impact portions of northwestern Edwards
County through 630 PM CDT...
At 546 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles northeast of Loma Alta, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rocksprings and Devil's Sinkhole State Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3029 10001 3003 9997 3002 9999 3001 9999
2996 10063 3009 10063
TIME...MOT...LOC 2246Z 254DEG 33KT 3003 10054
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MORRISSpecial weather statement, Apr 25, 7:30 PM CDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
730 PM CDT Mon Apr 25 2022
TXZ222-260115-
Karnes TX-
730 PM CDT Mon Apr 25 2022
...A strong thunderstorm will impact portions of southwestern Karnes
County through 815 PM CDT...
At 730 PM CDT, Doppler radar was tracking a strong thunderstorm over
Nell, or 13 miles southwest of Kenedy, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kenedy, Karnes City, El Oso and Zunkerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2868 9779 2867 9782 2868 9784 2870 9789
2872 9792 2869 9801 2877 9809 2893 9789
2871 9772 2867 9777
TIME...MOT...LOC 0030Z 243DEG 13KT 2871 9804
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
MORRISSpecial weather statement, Apr 25, 9:58 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
958 PM CDT Mon Apr 25 2022
TXZ220-260345-
Atascosa TX-
958 PM CDT Mon Apr 25 2022
...A strong thunderstorm will impact portions of southern Atascosa
County through 1045 PM CDT...
At 958 PM CDT, Doppler radar was tracking a strong thunderstorm near
Charlotte, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Charlotte, Christine, Campbellton, McCoy, Davis and Hindes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2864 9834 2864 9850 2869 9879 2887 9879
2891 9821 2889 9820 2870 9821 2869 9823
2861 9833
TIME...MOT...LOC 0258Z 271DEG 35KT 2879 9869
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
PLATTThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:30 PM CDT | Special Weather Statement | EWX | Karnes | 45 min |
| Apr 25, 9:58 PM CDT | Special Weather Statement | EWX | Atascosa | 47 min |
| Apr 25, 10:42 PM CDT | Special Weather Statement | EWX | Dimmit | 48 min |
| Apr 26, 6:12 AM CDT | Areal Flood Advisory | EWX | Comal | 3 hr |
| Apr 26, 7:18 AM CDT | Areal Flood Advisory | EWX | Bexar, Guadalupe, Wilson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.